Ask an expert
Question

07 Nov 2006

Ephedrine assisting with weight loss
Hi,

I've heard that taking ephedrine (very diffucult to get) assists in fast weight loss. Is this true? If so why?
Answer 419 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Charlene
At the moment, every second over-the-counter slimming pill and potion in SA contains ephedrine, pseudo-epinephrine or synephrine (check on the labels of the hundreds of slimming products in any pharmacy). Ephedrine is a form of the hormone adrenalin which suppresses the appetite and increases energy turnover. However, it can cause a long list of negative side-effects (dependence, addiction, tremors, insomnia, palpitations, irritability, psychotic reactions, etc). These products have been banned in many countries because of their negative side-effects, which include addiction and dependence.
Take care
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9433 votes
No
68% - 19971 votes
Vote